Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 10, 2005, 1:53 PM MDT for Colfax County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2005, 1:53 PM MDT (19:53 UTC)
- Expired
- Jun 10, 2005, 3:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3287 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:30 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 10, 11:30 AM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 AM MDT FRI JUN 10 2005 .UPDATE...WILL BEEF UP POPS ACROSS NC/NE ZONES FOR THE REST OF TODAY AS A VIGOROUS LINE OF THUNDERSTORMS CONTINUES TO DEVELOP FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS SOUTHWARD TO THE SANDIA/MANZANO MOUNTAINS. A LOOK OUT THE WINDOW TO THE EAST SHOWS A COUPLE OF NICE CB/S OVER THE MOUNTAINS ALREADY...SUGGESTING MID-LEVEL TROUGH LINE IS MAKING ITS WAY THROUGH CENTRAL AREAS OF THE STATE LATE THIS MORNING. WEAK SURFACE LOW/INVERTED TROUGH OVER THE NW TX PANHANDLE TEMPORARILY KEEPING WINDS FROM VEERING ACROSS THE NORTHEAST THUS FAR...BUT WE THINK THIS FEATURE SHOULD ERODE ALLOWING LOW LEVEL NELY WINDS ACROSS THE NORTHEAST AND NORTHERN PARTS OF THE EC PLAINS TO VEER MORE SELY THROUGH EARLY AFTERNOON IN RESPONSE TO PRESSURE FALLS ALONG THE EAST SLOPES AND EVENTUALLY WEAK CYCLOGENESIS OVER THE SE PLAINS SOMEWHERE BETWEEN KCVS AND KROW. POTENTIAL TO SEE RAPID TSTM DEVELOPMENT NEAR THE TX STATE LINE VICINITY OF CLOVIS/PORTALES AND EASTERN QUAY COUNTY NEXT HOUR OR SO AS AIR MASS CONTS TO DESTABILIZE. LATEST RUC PLACES QPF BULLSEYE OVER CURRY COUNTY AT 21Z. ONLY NEGATING FACTOR FOR SVR WILL BE DEPTH OF LOW LEVEL MOISTURE...WHICH WILL BECOME SHALLOWER WITH TIME FROM KCVS SOUTHWARD. REGARDLESS...POTENTIAL FOR A FEW SEVERE STORMS FROM THE EC PLAINS NORTHWARD. WILL NEED TO WATCH STORMS ROLLING OF THE SANGRES AS THEY WILL BE MOVING INTO A STRONGLY SHEARED ENVIRONMENT. BRN SHEAR VALUES AROUND 90 BUT CAPE LIMITED THUS FAR DUE TO COOLER THAN EXPECTED SURFACE TEMPS. KJ && .PREV UPDATE...ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS MONDAY NIGHT THROUGH THURSDAY NIGHT. GFS LONG RANGE HAS CONSISTENTLY PROGGED A SIGNIFICANT LOW LEVEL COOL AND MOIST PUSH THROUGH THE BACK DOOR MONDAY NIGHT...WHICH WILL EVOLVE INTO PERSISTENT SOUTHEASTERLY FLOW BY TUESDAY NIGHT THROUGH THURSDAY NIGHT. ECMWF CONCURS. EVEN WITH THE 500 MB RIDGE OVERHEAD...THE MOISTURE AND PEAK HEATING SHOULD BE ENOUGH TO TRIGGER AT LEAST ISOLATED CONVECTION. IF ANY SHORTWAVES BECOME EMBEDDED IN THE RIDGE...EVEN MORE STORMS WILL DEVELOP. REMAINS TO BE SEEN IF THE BACK DOOR COOL FRONT WILL BE DEEP ENOUGH TO PUSH INTO THE CENTRAL VALLEY. IF SO...LATER SHIFTS WILL NEED TO ADD POPS FURTHER WEST. && .PREV DISCUSSION...300 AM MDT FRI JUN 10 2005...ONE UPPER TROUGH TO SWEEP ACROSS NM TODAY AND ANOTHER ON SUNDAY. SCATTERED TO ISOLATED THUNDERSTORMS WILL FAVOR THE AREA ALONG AND NORTH OF I-40 MAINLY LATE TODAY...WITH A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND THIS EVENING FROM RATON TO CLAYTON TO CLOVIS. SOUTH AND SOUTHEASTERLY FLOW WILL INCREASE DEWPOINTS ACROSS THE STATE SATURDAY MORNING AND PRIME THE ATMOSPHERE FOR SCATTERED THUNDERSTORMS AS THE SECOND UPPER TROUGH APPROACHES SATURDAY AND SATURDAY EVENING ALONG AND NORTH OF I-40. MORE ISOLATED ACTIVITY EXPECTED SOUTH OF I-40 LATE SATURDAY...EXCEPT FOR DRY WEATHER IN LINCOLN AN CHAVES COUNTIES. SEVERE THUNDERSTORMS MAY AGAIN DEVELOP SATURDAY EVENING FROM RATON TO CLAYTON AND SOUTHWARD TO CLOVIS. FORECAST GRIDS CURRENTLY DEPICT ISOLATED CONVECTION LINGERING ON SUNDAY AS THE SECOND UPPER TROUGH EXITS EAST...HOWEVER THE LATEST NAM DEPICTS A FRESH COOL AND MOISTE SURGE THROUGH THE BACK DOOR WITH A FEW TRAILING SHORTWAVES ON THE BACK SIDE OF THE TROUGH THAT COULD RESULT IN MORE SCATTERED ACTIVITY SUNDAY AFTERNOON ON THE NORTHEAST PLAINS. LATER SHIFTS WILL MONITOR AND UPDATE THE GRIDS AS NEEDED. LATER THIS SHIFT I/LL UPDATE THE EXTENDED FORECAST WHICH CURRENTLY CALLS FOR RIDGING AND DRY WEATHER AREAWIDE THROUGH THE FIRST HALF OF THE NEXT WORK WEEK. HOWEVER...GFS SUGGESTS A POTENT BACK DOOR COOL FRONT WILL USHER SUFFICIENT MOISTURE FOR THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT THROUGH MID WEEK. WILL CHECK THIS AGAINST OTHER MODELS AND MAY WAIT TO PUT THIS INTO THE GRIDS WHEN THERE IS BETTER AGREEMENT AND CONSISTENCY. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Jun 10, 6:00 AM MDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 10 2005 NMZ001>021-026-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 541 AM MDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREAT...BUT ISOLATED TORNADOES MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE NORTHEAST AND FAR EAST CENTRAL PLAINS SATURDAY EVENING. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO MAY ALSO DEVELOP. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AS WELL AS SATURDAY EVENING IN COLFAX...UNION...HARDING...QUAY AND CURRY COUNTIES. 44
In the hours before
Local storm report, Jun 10, 1:00 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
100 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL SAN JOSE 35.40N 105.47W
06/10/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
HAIL ONE INCH DEEP ON GROUND.
&&
DPORTERLocal storm report, Jun 10, 1:32 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
132 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL RIBERA 35.37N 105.45W
06/10/2005 0.88 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 10, 1:38 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
138 PM MDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 7 S LAS VEGAS 35.50N 105.22W
06/10/2005 0.88 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
JAMSpecial weather statement, Jun 10, 1:45 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 145 PM MDT FRI JUN 10 2005 NMZ004>007-011>013-018-020-021-110200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 145 PM MDT FRI JUN 10 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 451 IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 10 COUNTIES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. EMERGENCY MANAGERS SHOULD NOTIFY LOCAL SCHOOLS...HOSPITALS...AND OTHER COMMUNITY SAFETY COORDINATORS ABOUT THIS SEVERE THUNDERSTORM WATCH. SKYWARN SEVERE WEATHER SPOTTERS SHOULD REMAIN ON STANDBY AND ALERT TO SUDDEN THUNDERSTORM DEVELOPMENT NEAR YOUR COMMUNITY. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637. KJ/DP/JBW
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Jun 10, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.